A 56-year-old female asked:
third day of weaning off zoloft .tapering by half.taking 50 mg from 100 and feel anxious and canr stop cryingis this normal? shoyld i tapwr by 25 inst
1 doctor answer • 2 doctors weighed in
Psychiatry 44 years experience
Zoloft tapering: If your anxiety and depression or crying spells were controlled on Zoloft 100 mg/day, and now you're having non-stop crying after 3 days on 50 mg/day, the tapering is too fast or not a good idea at this time. Tell prescribing doc about these recurring symptoms. Either wait for a better time to taper dose or go much more slowly, eg. lower by 25 mg or 12.5 mg. I hope this helps.
398 viewsReviewed Mar 15, 2018
Mount Olive, NC
A 22-year-old male asked:
How long do I have to keep taking Zoloft (sertraline) before I feel the effects this will be my 2nd day on them?
3 doctor answers • 4 doctors weighed in
General Practice 28 years experience
Taking Zoloft (sertraline): I would hope that your health care provider who prescribed zoloft (sertraline) for you gave you come instructions.
But, this drug, like many of it's cousins takes some time to build up levels in your brain tissue that will raise your sense of well being and mood. These serotonins take time to prove effective.
I often tell my patients that it may be a couple of weeks or longer before we see true improvement.
5676 viewsReviewed >2 years ago
Idaho Falls, ID
A 23-year-old male asked:
If i skip a day of taking Zoloft (sertraline) will it affect me?
1 doctor answer • 3 doctors weighed in
Psychiatry 32 years experience
Most likely : No, it won't affect you. If you realized u skipped a dose one day after the missed dose, resume ur treatment without "doubling" the dose. If you realize the skipped dose a few hours after your regular intake time, u may take it if it available to you, if it's at night already & u r not used to take it in the pm, wait till the next am. Hope it helps, good luck!
5166 viewsReviewed >2 years ago
Grand Junction, CO
A 66-year-old male asked:
How can I taper off sertraline if I have been taking 25mg for three days then 50mg for 6 days?
2 doctor answers • 2 doctors weighed in
Internal Medicine 44 years experience
Over 1-2 weeks: Setraline can usually be tapered off over 1-2 weeks depending upon how you feel when the dose is decreased. That is to decrease the current dose to one half for 1 week and then 1/4 for another week and then discontinue. Usually the minimum dose is 25 mg after which you can discontinue.Do not stop taking sertraline earlier than as recommended by your physician as your symptoms can rapidly come back.
5164 viewsAnswered >2 years ago
A 20-year-old female asked:
Does the time of day that i take my Zoloft (sertraline) make any difference on how well it works?
3 doctor answers • 6 doctors weighed in
Psychiatry 42 years experience
Not really: Timing of doses depends on the person. Some find zoloft (sertraline) a bit sedating, and prefer to take it at bedtime. Others for whom it is activating, take it in the morning. Pick a time each day that suits you best.
5164 viewsReviewed >2 years ago
A 25-year-old male asked:
I'm rxd zoloft (sertraline). I have headaches 6-7 days/week. When i take it as rxd, i get very severe headaches. Isn't there similar meds that won't do this? Ouch.
1 doctor answer • 4 doctors weighed in
Psychiatry 39 years experience
Serotonin: A treatment for migraine is to reduce serotonin levels; a treatment for depression is to raise them. In some people treatment of one produces symptoms of the other. Check with your psychiatrist about the use of a non ssri antidepressant.
5144 viewsReviewed >2 years ago
Last updated Mar 16, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.